Alert archive / Florida / Gale Warnings in 2009

Gale Warning 2, NWS Tallahassee, FL

February 28, 2009

NWS Tallahassee, FL issued this gale warning at Feb 28, 2009, 4:02 PM EST. It took effect at Mar 1, 2009, 4:00 AM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 28, 2009, 4:02 PM EST (21:02 UTC)
In effect from
Mar 1, 2009, 4:00 AM EST
Expired
Mar 1, 2009, 7:00 PM EST
In force
15 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted, in the capitals the NWS used until 2016.

124 
WHUS72 KTAE 282102
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
402 PM EST SAT FEB 28 2009

...GALE WARNING IN EFFECT FROM 4 AM SUNDAY TO 4 AM EST MONDAY...

.WINDS AND SEAS WILL RAPIDLY INCREASE BEHIND A STRONG COLD FRONT
TONIGHT AND SUNDAY...WITH FREQUENT GUSTS TO GALE FORCE EXPECTED.
WINDS AND SEAS WILL GRADUALLY SUBSIDE LATE MONDAY NIGHT AS AN
AREA OF HIGH PRESSURE BUILDS ACROSS THE REGION.

GMZ730-750-755-765-770-775-010515-
/O.UPG.KTAE.GL.A.0001.090301T0900Z-090302T0900Z/
/O.NEW.KTAE.GL.W.0002.090301T0900Z-090302T0900Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
402 PM EST SAT FEB 28 2009

...GALE WARNING IN EFFECT FROM 4 AM SUNDAY TO 4 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 AM SUNDAY TO 4 AM EST MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

BARRY
6 follow-up statements
289 
WHUS72 KTAE 010006
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
706 PM EST SAT FEB 28 2009

...GALE WARNING REMAINS IN EFFECT FROM 4 AM SUNDAY TO 4 AM EST
MONDAY...

.WINDS AND SEAS WILL RAPIDLY INCREASE BEHIND A STRONG COLD FRONT
TONIGHT AND SUNDAY...WITH FREQUENT GUSTS TO GALE FORCE EXPECTED.
WINDS AND SEAS WILL GRADUALLY SUBSIDE LATE MONDAY NIGHT AS AN
AREA OF HIGH PRESSURE BUILDS ACROSS THE REGION.

GMZ730-750-755-765-770-775-010515-
/O.CON.KTAE.GL.W.0002.090301T0900Z-090302T0900Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
706 PM EST SAT FEB 28 2009

...GALE WARNING REMAINS IN EFFECT FROM 4 AM SUNDAY TO 4 AM EST
MONDAY...

A GALE WARNING REMAINS IN EFFECT FROM 4 AM SUNDAY TO 4 AM EST
MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

JAMSKI
160 
WHUS72 KTAE 010254
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
953 PM EST SAT FEB 28 2009

...GALE WARNING REMAINS IN EFFECT FROM 4 AM SUNDAY TO 4 AM EST
MONDAY...

.WINDS AND SEAS WILL RAPIDLY INCREASE BEHIND A STRONG COLD FRONT
TONIGHT AND SUNDAY...WITH FREQUENT GUSTS TO GALE FORCE EXPECTED.
WINDS AND SEAS WILL GRADUALLY SUBSIDE LATE MONDAY NIGHT AS AN
AREA OF HIGH PRESSURE BUILDS ACROSS THE REGION.

GMZ730-750-755-765-770-775-010945-
/O.CON.KTAE.GL.W.0002.090301T0900Z-090302T0900Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
953 PM EST SAT FEB 28 2009

...GALE WARNING REMAINS IN EFFECT FROM 4 AM SUNDAY TO 4 AM EST
MONDAY...

A GALE WARNING REMAINS IN EFFECT FROM 4 AM SUNDAY TO 4 AM EST
MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

JAMSKI
187 
WHUS72 KTAE 010905
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
405 AM EST SUN MAR 1 2009

...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

.A STRONG COLD FRONT WILL MOVE SOUTHEAST OF THE COASTAL
WATERS THIS MORNING. THE SHARP DIFFERENCE IN PRESSURE BETWEEN AN
INTENSIFYING LOW OFF THE CAROLINAS AND A HIGH PRESSURE SYSTEM
CENTERED OVER THE NORTHERN PLAINS WILL PRODUCE HIGH WINDS AND SEAS
TODAY AND TONIGHT...WITH FREQUENT GUSTS TO GALE FORCE TODAY. WINDS
AND SEAS WILL SUBSIDE MONDAY THROUGH TUESDAY AS THE AREA OF HIGH
PRESSURE BUILDS ACROSS THE MARINE AREA.

GMZ730-750-755-765-770-775-011530-
/O.EXT.KTAE.GL.W.0002.000000T0000Z-090302T0000Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
405 AM EST SUN MAR 1 2009

...GALE WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

FOURNIER
835 
WHUS72 KTAE 011534
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1034 AM EST SUN MAR 1 2009

...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

.A VERY TIGHT PRESSURE GRADIENT IS PRODUCING GALE FORCE
CONDITIONS ACROSS THE WATERS TODAY. WINDS AND SEAS WILL SUBSIDE
MONDAY THROUGH TUESDAY AS THE AREA OF HIGH PRESSURE BUILDS ACROSS
THE MARINE AREA.

GMZ730-750-755-765-770-775-012345-
/O.CON.KTAE.GL.W.0002.000000T0000Z-090302T0000Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1034 AM EST SUN MAR 1 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

BARRY
808 
WHUS72 KTAE 012017
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
317 PM EST SUN MAR 1 2009

...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM
EST MONDAY...

.GALE CONDITIONS WILL CONTINUE UNTIL EARLY THIS EVENING. AFTER
THAT EXPECT SMALL CRAFT ADVISORY CONDITIONS ACROSS THE ENTIRE
MARINE AREA UNTIL AT LEAST MONDAY AFTERNOON. WINDS AND SEAS WILL
GRADUALLY DIMINISH BELOW HEADLINE CRITERIA BY LATE MONDAY OR
TUESDAY.

GMZ730-750-755-765-770-775-020130-
/O.CON.KTAE.GL.W.0002.000000T0000Z-090302T0000Z/
/O.NEW.KTAE.SC.Y.0013.090302T0000Z-090302T1600Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
317 PM EST SUN MAR 1 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
11 AM EST MONDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST
THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

BARRY
213 
WHUS72 KTAE 020017
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
717 PM EST SUN MAR 1 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL TO 11 AM EST MONDAY...

.SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE ACROSS THE ENTIRE
MARINE AREA THROUGH MONDAY MORNING. WINDS AND SEAS WILL GRADUALLY
DIMINISH BELOW HEADLINE CRITERIA BY LATE MONDAY OR TUESDAY.

GMZ730-750-755-765-770-775-021000-
/O.EXP.KTAE.GL.W.0002.000000T0000Z-090302T0000Z/
/O.CON.KTAE.SC.Y.0013.000000T0000Z-090302T1600Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
717 PM EST SUN MAR 1 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
MONDAY...
...GALE WARNING HAS EXPIRED...

THE GALE WARNING IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY
REMAINS IN EFFECT UNTIL 11 AM EST MONDAY. 

WINDS WILL REMAIN AROUND 25 KNOTS WITH OCCASIONAL GUSTS TO 35
KNOTS THROUGH THE EVENING HOURS...BEFORE DIMINISHING TO 20 TO 25
KNOTS AFTER MIDNIGHT. SEAS WILL REMAIN ELEVATED...ESPECIALLY
OFFSHORE WHERE WAVE HEIGHTS WILL REMAIN BETWEEN 10 AND 13 FEET
THROUGH THE EVENING. SEAS WILL BEGIN TO SLOWLY DIMINISH AFTER
MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

CAMP

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this gale warning went out at Feb 28, 2:40 PM EST, 1 hour 22 minutes earlier.

Area forecast discussion, Feb 28, 2:40 PM EST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
240 PM EST SAT FEB 28 2009

.SYNOPSIS...AT 18Z...THE SURFACE LOW HAS MOVED NORTHEAST JUST SOUTH
OF ATLANTA WITH THE STRONG COLD FRONT EXTENDING SOUTHWEST TO NEAR
MOBILE. A SQUALL LINE HAS ORGANIZED AND WAS RACING EASTWARD ACROSS
OUR CWA AT 40 TO 45 MPH. SOME OF THE STORMS HAVE BEEN STRONG TO
SEVERE AND A TORNADO WATCH IS IN EFFECT UNTIL 00Z FOR MOST OF OUR GA
ZONES...ALL OF SE AL AND ALL PANHANDLE ZONES EXCEPT GULF COUNTY.
THIS WATCH WILL MOST LIKELY BE EXTENDED EASTWARD TO INCLUDE THE
COUNTIES OF OUR CWA THAT ARE NOT CURRENTLY IN THE WATCH. WATER VAPOR
IMAGERY SHOWS THE UPPER LOW OVER NORTHEAST OKLAHOMA AND DROPPING TO
THE SOUTHEAST. THIS FEATURE WILL PLAY A SIGNIFICANT ROLE IN OUR
WEATHER ON SUNDAY.

&&

.SHORT TERM...(TONIGHT THROUGH MONDAY)...AS THIS SURFACE LOW LIFTS
TO THE NORTHEAST IT WILL DRAG THE COLD FRONT ACROSS OUR REGION THIS
EVENING. A SECONDARY SURFACE LOW IS FORECAST TO DEVELOP ON THE FRONT
OVER SOUTHEAST GEORGIA OVERNIGHT AS THE UPPER LOW DROPS INTO CENTRAL
MISSISSIPPI AND THEN INTO SOUTHERN ALABAMA. THIS WILL SLOW THE
EASTWARD PROGRESSION OF THE FRONT DOWN...WITH LINGERING CHANCES OF
POPS AT LEAST OVER OUR EASTERN ZONES. OUR WESTERN ZONES WILL
TEMPORARILY BE DRY SLOTTED TONIGHT BUT THEN SOME WRAP AROUND
MOISTURE MAINLY IN THE FORM OF CLOUDS WILL MOVE BACK IN AROUND OR
JUST AFTER DAYBREAK. IF THERE IS ENOUGH MOISTURE AS THE MODELS HAVE
BEEN INDICATING AND THE TEMPERATURES ARE COLD ENOUGH...WE COULD SEE
SOME LIGHT RAIN MIXED WITH LIGHT SNOW OVER OUR SE ALABAMA ZONES AND
OUR NORTHERNMOST GEORGIA ZONE. CERTAINLY NOTHING TO GET EXCITED
ABOUT BUT WE WILL CONTINUE TO COVER THIS POSSIBILITY BY INDICATING
THE WINTRY MIX IN OUR GRIDS AND THE AFOREMENTIONED ZONES. THE
REMAINING ZONES WILL HAVE A SLIGHT/CHANCE POP FOR SUNDAY UNTIL THE
UPPER LOW PASSES TO OUR NORTHEAST BY LATE AFTERNOON OR EARLY
EVENING. OTHERWISE...IT WILL BE CLOUDY...COLD...AND BRISK SUNDAY...
WITH A LIGHT FREEZE LIKELY ACROSS MUCH OF OUR AREA MONDAY MORNING.
TEMPERATURES WILL BE A LITTLE WARMER MONDAY AFTERNOON...BUT STILL
WELL BELOW AVERAGE FOR EARLY MARCH. IT LOOKS LIKE MARCH IS COMING IN
LIKE A LION FOR OUR REGION OF THE COUNTY.

.LONG TERM...(MONDAY NIGHT THROUGH SATURDAY) GLOBAL GUIDANCE SHOWING
SIMILAR PATTERNS TO START THE LONG TERM PERIOD WITH AMPLIFIED LONG
WAVE UPPER LEVEL TROUGH CONTINUING TO LIFT EAST AND NORTHEAST OFF THE
ATLANTIC SEABOARD. ASSOCIATED SURFACE LOW PRESSURE WILL BE LIFTING
NORTHEAST AS WELL OFF THE NEW ENGLAND COAST TOWARD THE CANADIAN
MARITIMES. IN THIS SYSTEMS WAKE WE WILL FIND SURFACE RIDGING
EXPANDING INTO THE EASTERN THIRD OF THE NATION WITH RIDGE AXIS
EXTENDING FROM THE GREAT LAKES TO THE SOUTHEASTERN STATES. LONG WAVE
UPPER LEVEL RIDGING WILL EXTEND FROM NORTHERN MEXICO UP INTO THE
CENTRAL PLAINS AND BE SLOWLY EDGING EASTWARD THROUGH THE WORK WEEK.
GLOBAL GUIDANCE PACKAGES BECOME A BIT NOISY WITH SOLUTIONS FOR THE
NORTHERN STREAM FLOW LATER IN THE WEEK...HOWEVER THERE IS AGREEMENT
IN KEEPING THE MAIN STORM TRACK TO OUR NORTH. VARYING DEGREES OF
UPPER LEVEL RIDGING ARE SHOWN BY MOST OF THE GLOBAL GUIDANCE WITH
LOW LEVEL RIDGING FROM OFF THE SOUTHEAST COAST IN CONTROL OF THE
FORECAST AREA. THIS STACKED RIDGING SCENARIO WOULD SUGGEST A DRY
LONG TERM PERIOD COVERING THE ENTIRE WORK WEEK AND POSSIBLY HOLDING
INTO THE EARLY PART OF NEXT WEEKEND.

IN TERMS OF TEMPERATURE...EXPECTING THE EXTENDED PERIOD TO BEGIN
BELOW NORMAL AND THEN WARM TO ABOVE NORMAL...AND POTENTIALLY WELL
ABOVE NORMAL BY THE END OF THE WEEK. MONDAY NIGHT HAS THE POTENTIAL
FOR A WIDESPREAD FREEZE AS SURFACE RIDGING BUILDS INTO THE AREA AND
FINDS A RELATIVELY COOL AIRMASS STILL IN PLACE ON THE BACKSIDE OF
THE DEPARTING TROUGH. DEPENDING ON THE EXACT POSITION OF THIS HIGH A
DECENT RADIATIONAL COOLING SETUP IS POSSIBLE RESULTING IN WIDESPREAD
UPPER 20S TO LOWER 30S. OF NOTE...THIS IS THE SECOND MEX PACKAGE TO
SHOW MIDDLE AND UPPER 20S AT MANY OF OUR SITES. LOCALLY PRODUCED
MODEL BIAS CORRECTED TEMP GRIDS AGREE AS WELL SHOWING WIDESPREAD
UPPER 20S TO LOWER 30S. SINCE THE SETUP IS NOT PERFECT AND THE
NIGHTS ARE GETTING PROGRESSIVELY SHORTER...WILL HOLD EVEN THE COLDER
LOCATIONS IN THE UPPER 20S. HOWEVER...THOSE WITH VEGETATION/OUTDOOR
PLANS SENSITIVE TO TEMPERATURES COLDER THAN A LIGHT FREEZE SHOULD
MONITOR FUTURE FORECASTS AS THE POTENTIAL DOES EXIST FOR LOCALIZED
COLDER TEMPERATURES EARLY TUES MORNING THAN ARE CURRENTLY FORECAST.
HIGH TEMPERATURES TUESDAY WILL REACH THE LOWER/MID 60S. ONE MORE
SHOT AT SOME MORE LOCALIZED FREEZING TEMPS TUE MORNING BEFORE A
SIGNIFICANT WARMUP BEGINS.

STACKED MID/UPPER LEVEL RIDGING BEGINS TO BUILD IN FROM THE WEST ON
WEDNESDAY AS THE SURFACE RIDGE MOVES TO THE SOUTHEAST COAST. HIGH
TEMPS RECOVER QUICKLY DURING THE MID TO LATE WEEK BACK ABOVE NORMAL
INTO THE 70S. 582-586DM H5 RIDGING AND 850MB TEMPS UP AROUND +15C
SHOWN BY THE ECMWF AND GFS BY FRIDAY WOULD SUGGEST A FEW READINGS
IN THE LOWER 80S ARE NOT OUT OF THE QUESTION AWAY FROM THE COAST.

&&

.MARINE...WINDS OVER LAND ARE CURRENTLY MORE IMPRESSIVE THAN ACROSS
THE LOCAL WATERS EARLY THIS AFTERNOON. HOWEVER...THAT WILL CHANGE
WITH THE PASSAGE OF THE COLD FRONT. THE TIGHTENING GRADIENT IS
ALREADY PRODUCING SCA CONDITIONS FURTHER UPSTREAM. SCA CRITERIA
ACROSS OUR WATERS WILL BEGIN LATER TONIGHT BEHIND THE COLD
FRONT...AND CONTINUE THROUGH SUNDAY. FREQUENT GUSTS TO GALE FORCE
ARE STILL POSSIBLE SO WE WILL UPGRADE THE GALE WATCH TO A GALE
WARNING.

&&

.AVIATION...THINGS ARE CHANGING REAL FAST THIS AFTERNOON. AS
EXPECTED A LOT OF STRONG THUNDERSTORMS POPPING UP AHEAD OF COLD
FRONT.  OVERALL WINDS ACROSS THE AREA ARE RUNNING 20 TO 30 KTS FROM
THE SOUTHWEST AND HIGHER VCNTY OF TSTMS.  HOWEVER COLD FRONT OVER
CENTRAL ALABAMA IS RACING EAST AT 45 MILES PER HOUR...SOMEWHAT AHEAD
OF SCHEDULE.  MODIFIED TAFS FOR EARLIER ARRIVAL AND STRONGER WINDS.
EXPECT COLD FRONT TO ARRIVE KTLH EARLY EVENING AND THROUGH KVLD
EARLY TOMORROW MORNING. STRONGEST STORMS SHOULD BE THROUGH KDHN IN
THE NEXT COUPLE OF HOURS FOLLOWED BY MVFR CIGS AND INCREASING WEST
TO NORTHWEST WINDS WITH SOME LIGHT RAIN AND DRIZZLE. DRIZZLY
CONDITIONS BEHIND FRONT COULD DROP CIGS TO IFR LEVELS OVERNIGHT.
TOMORROW...MVFR CIGS WITH LIGHT RAIN WILL PERSIST A GOOD PART OF DAY
ACROSS THE AREA...EXCEPT KPFN MAY HAVE SOME EARLIER CLEARING.

&&

.FIRE WEATHER...HIGH PRESSURE WILL ARRIVE WITH DRIER CONDITIONS FOR
THE START OF THE WORK WEEK. WE WILL ISSUE A FIRE WEATHER WATCH FOR
ALL FLORIDA ZONES DUE TO POSSIBLE LONG DURATIONS OF LOW RH.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  46 50 29 58 28/ 70 30 10 00 00
PANAMA CITY  46 50 33 55 34/ 70 20 00 00 00
DOTHAN       41 45 28 51 28/ 60 40 10 00 00
ALBANY       44 47 31 53 30/ 70 50 10 00 00
VALDOSTA     46 47 30 53 30/ 70 50 10 00 00
CROSS CITY   51 52 30 57 29/ 60 50 00 00 00

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...FIRE WEATHER WATCH ALL ZONES FOR MONDAY AFTERNOON.
GM...GALE WARNING TONIGHT AND SUNDAY.

&&

AVIATION/FIRE WX...LANIER
LONG TERM...MROCZKA
REST OF DISCUSSION...BARRY
Hazardous weather outlook, Feb 28, 6:03 AM EST, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
603 AM EST SAT FEB 28 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-011115-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
603 AM EST SAT FEB 28 2009 /503 AM CST SAT FEB 28 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

...SLIGHT RISK OF SEVERE WEATHER TODAY AND TONIGHT...

...GALE WATCH TONIGHT AND SUNDAY...

A STRONG COLD FRONT WILL APPROACH FROM THE WEST TODAY...BRINGING
NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS MAY BE
SEVERE...ESPECIALLY THIS AFTERNOON AND TONIGHT. THE MAIN THREAT
WILL BE LARGE HAIL AND DAMAGING WINDS...BUT AN ISOLATED TORNADO
CAN NOT BE RULED OUT. THERE IS A HIGH RISK OF RIP CURRENTS TODAY
ALONG THE FLORIDA PANHANDLE BEACHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORMS WILL END FROM WEST TO EAST EARLY SUNDAY MORNING.
LIGHT RAIN WILL LINGER INTO SUNDAY AFTERNOON...ESPECIALLY IN
GEORGIA AND ALABAMA. THERE MAY BE ENOUGH COLD AIR FOR SOME OF THE
RAIN TO MIX WITH OR CHANGE TO LIGHT SNOW...MAINLY FROM ALBANY AND
DOTHAN NORTHWARD. NO SNOW ACCUMULATION IS EXPECTED DUE TO THE
RELATIVELY WARM GROUND TEMPERATURES. WINDY CONDITIONS ARE
EXPECTED...WITH GUSTS TO GALE FORCE OVER THE COASTAL WATERS. FAIR
WEATHER IS EXPECTED FOR THE REMAINDER OF THE WEEK...WITH A LIGHT
FREEZE POSSIBLE MONDAY AND TUESDAY MORNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER

In the hours before

Special weather statement, Feb 28, 1:30 PM EST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
130 PM EST SAT FEB 28 2009

GAZ142-281900-
EARLY-
130 PM EST SAT FEB 28 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EARLY COUNTY...

* UNTIL 200 PM EST

AT 1228 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COLUMBIA...OR 11 MILES WEST OF BLAKELY...
MOVING EAST AT 40 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

52-LANIER
Special weather statement, Feb 28, 1:38 PM EST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
138 PM EST SAT FEB 28 2009

ALZ068-069-FLZ007>011-281945-
COASTAL WALTON-GENEVA-HOLMES-HOUSTON-INLAND
WALTON-JACKSON-WASHINGTON-
1238 PM CST SAT FEB 28 2009

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR GENEVA...HOLMES...
HOUSTON...JACKSON...WALTON AND WASHINGTON COUNTIES...

* UNTIL 145 PM CST

AT 1231 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF
COTTONWOOD TO 8 MILES NORTHWEST OF DE FUNIAK SPRINGS...MOVING EAST AT
40 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

12-WATSON
Special weather statement, Feb 28, 2:40 PM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
240 PM EST SAT FEB 28 2009

ALZ069-FLZ008>011-GAZ142-143-155-156-282115-
COASTAL
WALTON-DECATUR-EARLY-HOLMES-HOUSTON-JACKSON-MILLER-SEMINOLE-
WASHINGTON-
140 PM CST SAT FEB 28 2009

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR
DECATUR...EARLY...MILLER AND SEMINOLE COUNTIES IN SOUTHWEST
GEORGIA...HOUSTON COUNTY IN SOUTHEAST ALABAMA AND
HOLMES...JACKSON...WALTON AND WASHINGTON COUNTIES IN THE PANHANDLE
OF FLORIDA...

* UNTIL 315 PM CST/415 PM EST/

AT 235 PM EST/135 PM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
EAST OF DONALSONVILLE TO 12 MILES NORTHWEST OF VERNON...MOVING EAST
AT 40 MPH.

THESE STORMS WILL BE NEAR...
  VERNON BY 150 PM CST.
  CHIPLEY BY 155 PM CST.
  MARIANNA BY 225 PM CST.
  BAINBRIDGE BY 350 PM EST.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Feb 28, 2:49 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
249 PM EST SAT FEB 28 2009

GAZ125-127>129-131-144>146-282030-
BAKER-COLQUITT-DOUGHERTY-IRWIN-MITCHELL-TIFT-TURNER-WORTH-
249 PM EST SAT FEB 28 2009

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BAKER...COLQUITT...
DOUGHERTY...IRWIN...MITCHELL...TIFT...TURNER AND WORTH COUNTIES...

* UNTIL 330 PM EST

AT 246 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF
TY TY TO 13 MILES NORTHEAST OF WEST BAINBRIDGE...OR ALONG A LINE
EXTENDING FROM 8 MILES EAST OF SYLVESTER TO 13 MILES NORTH OF
BAINBRIDGE...MOVING EAST AT 50 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

12-WATSON
Local storm report, Feb 28, 3:21 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
321 PM EST SAT FEB 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     TIFTON                  31.47N 83.51W
02/28/2009                   TIFT               GA   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES DOWN

&&

DUGGAN
Local storm report, Feb 28, 3:33 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
333 PM EST SAT FEB 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     TY TY                   31.47N 83.65W
02/28/2009                   TIFT               GA   EMERGENCY MNGR

            SEVERAL ROOFS OFF HOMES

&&

DUGGAN

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 4:40 AM ESTGale WatchTAE11 hr
Feb 28, 1:03 PM ESTSevere Thunderstorm WarningTAEHolmes42 min
Feb 28, 2:56 PM ESTSevere Thunderstorm WarningTAEJackson49 min
Feb 28, 3:11 PM ESTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more23 hr
Feb 28, 3:34 PM ESTSevere Thunderstorm WarningTAEWashington41 min
Feb 28, 3:55 PM ESTSevere Thunderstorm WarningTAEJackson, Washington50 min
Feb 28, 4:41 PM ESTSevere Thunderstorm WarningTAEJackson64 min
Feb 28, 5:12 PM ESTSevere Thunderstorm WarningTAEGadsden63 min
Feb 28, 5:47 PM ESTSevere Thunderstorm WarningTAEGadsden, Leon43 min
Feb 28, 6:17 PM ESTTornado WarningTAEGadsden28 min
Feb 28, 11:43 AM ESTSevere Thunderstorm WarningTAERandolph, Terrell32 min
Feb 28, 1:41 PM ESTSevere Thunderstorm WarningTAEBaker, Calhoun, Early, Miller49 min
Feb 28, 2:11 PM ESTSevere Thunderstorm WarningTAEBaker, Calhoun, Dougherty, Early, Miller, Mitchell and 1 more34 min
Feb 28, 2:15 PM ESTSevere Thunderstorm WarningTAEBen Hill, Turner45 min
Feb 28, 3:03 PM ESTSevere Thunderstorm WarningTAEBerrien, Irwin, Tift42 min
Feb 28, 3:10 PM ESTSevere Thunderstorm WarningTAEColquitt, Cook, Tift, Worth50 min
Feb 28, 3:15 PM ESTSevere Thunderstorm WarningTAEDecatur, Grady45 min
Feb 28, 3:32 PM ESTSevere Thunderstorm WarningTAEIrwin28 min
Feb 28, 3:42 PM ESTSevere Thunderstorm WarningTAEColquitt, Grady, Mitchell, Thomas48 min
Feb 28, 3:45 PM ESTSevere Thunderstorm WarningTAEBerrien, Colquitt, Cook, Irwin, Tift45 min
Feb 28, 4:07 PM ESTSevere Thunderstorm WarningTAEBrooks, Colquitt, Cook, Thomas38 min
Feb 28, 4:44 PM ESTSevere Thunderstorm WarningTAEBrooks, Lowndes46 min
Feb 28, 4:45 PM ESTSevere Thunderstorm WarningTAEBerrien, Colquitt, Cook, Lanier20 min
Feb 28, 5:45 PM ESTSevere Thunderstorm WarningTAEBrooks, Thomas45 min
Feb 28, 6:09 PM ESTSevere Thunderstorm WarningTAEBrooks, Lanier, Lowndes51 min
Feb 28, 6:25 PM ESTTornado WarningTAEBerrien, Brooks, Lanier, Lowndes35 min
Feb 28, 6:33 PM ESTSevere Thunderstorm WarningTAEDougherty, Lee, Terrell57 min
Feb 28, 12:39 PM ESTSevere Thunderstorm WarningTAECoffee, Dale, Henry51 min
Feb 28, 6:29 PM ESTSevere Thunderstorm WarningTAECoffee, Geneva31 min
Feb 28, 6:54 PM ESTSevere Thunderstorm WarningTAECoffee, Dale, Geneva, Houston36 min

Nearby

Gale Warnings in Florida, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.